Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Systems of division problems for distributions


Author: B. Roth
Journal: Trans. Amer. Math. Soc. 155 (1971), 493-504
MSC: Primary 46F10; Secondary 58C25
MathSciNet review: 0415310
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ {({f_{ij}})_{1 \leqq i,j \leqq p}}$ is a $ p \times p$ matrix of real-valued infinitely (respectively $ m$-times continuously) differentiable functions on an open subset $ \Omega $ of $ {R^n}$. Then $ {({f_{ij}})_{1 \leqq i,j \leqq p}}$ maps the space of $ p$-tuples of distributions on $ \Omega $ (respectively distributions of order $ \leqq m$ on $ \Omega $) into itself. In the present paper, the $ p \times p$ matrices $ {({f_{ij}})_{1 \leqq i,j \leqq p}}$ for which this mapping is onto are characterized in terms of the zeros of the determinant of $ {({f_{ij}})_{1 \leqq i,j \leqq p}}$ when the $ {f_{ij}}$ are infinitely differentiable on $ \Omega \subset {R^1}$ and when the $ {f_{ij}}$ are $ m$-times continuously differentiable on $ \Omega \subset {R^n}$. Finally, partial results are obtained when the $ {f_{ij}}$ are infinitely differentiable on $ \Omega \subset {R^n}$ and extensions are made to $ p \times q$ systems of division problems for distributions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46F10, 58C25

Retrieve articles in all journals with MSC: 46F10, 58C25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0415310-8
PII: S 0002-9947(1971)0415310-8
Keywords: Spaces of distributions, division of distributions, zeros of finite order, the Lojasiewicz inequality
Article copyright: © Copyright 1971 American Mathematical Society